Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 21, NWS Northern Indiana

March 17, 2017

NWS Northern Indiana issued this small craft advisory at Mar 17, 2017, 3:57 PM EDT. It took effect at Mar 18, 2017, 2:00 AM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2017, 3:57 PM EDT (19:57 UTC)
In effect from
Mar 18, 2017, 2:00 AM EDT
Expired
Mar 18, 2017, 11:00 PM EDT
In force
21 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

063 
WHUS73 KIWX 171957
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
357 PM EDT FRI MAR 17 2017

LMZ043-046-180400-
/O.NEW.KIWX.SC.Y.0021.170318T0600Z-170319T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
357 PM EDT FRI MAR 17 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 PM EDT
SATURDAY. 

* WINDS: WEST WIND BECOMING NORTHWEST 15 TO 25 KNOTS. GUSTS TO 30
  KNOTS. 

* WAVES: 3 TO 7 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
949 
WHUS73 KIWX 180231
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1031 PM EDT FRI MAR 17 2017

LMZ043-046-181045-
/O.CON.KIWX.SC.Y.0021.170318T0600Z-170319T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1031 PM EDT FRI MAR 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM EDT
SATURDAY. 

* WINDS: WEST 15 TO 30 KNOTS OVERNIGHT VEERING NORTHWEST SATURDAY,
  THEN GRADUALLY DIMINISHING SATURDAY EVENING.

* WAVES: 3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
996 
WHUS73 KIWX 180938
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
538 AM EDT SAT MAR 18 2017

LMZ043-046-181630-
/O.CON.KIWX.SC.Y.0021.000000T0000Z-170319T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
538 AM EDT SAT MAR 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* WINDS: NORTHWEST 15 TO 30 KNOTS THROUGH THIS AFTERNOON THEN
  DIMINISHING THIS EVENING.


* WAVES: 3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
489 
WHUS73 KIWX 182046
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
446 PM EDT SAT MAR 18 2017

LMZ043-046-190300-
/O.CON.KIWX.SC.Y.0021.000000T0000Z-170319T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
446 PM EDT SAT MAR 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* WINDS: NORTH 10 TO 15 KNOTS. 

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR 
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
133 
WHUS73 KIWX 190257
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1057 PM EDT SAT MAR 18 2017

LMZ043-046-190400-
/O.EXP.KIWX.SC.Y.0021.000000T0000Z-170319T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1057 PM EDT SAT MAR 18 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING. 

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR 
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 3:41 PM EDT, 16 minutes earlier.

Area forecast discussion, Mar 17, 3:41 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
341 PM EDT Fri Mar 17 2017

.SYNOPSIS...
Issued at 339 PM EDT Fri Mar 17 2017

Temperatures will continue to slowly rise above freezing and into
the middle and upper 30s this afternoon. Areas of fog can be
expected into this evening ahead of a cold front moving through
tonight. A chance for light snow showers will exist into
Saturday. Highs Saturday afternoon will top out in the upper 30s
to lower 40s. High pressure will move back into the area Sunday
resulting in dry weather with near normal temperatures. Rain is
likely Monday as another cold front moves through with colder
temperatures returning for the middle of next week.

&&

.SHORT TERM...(This Evening through Saturday)
Issued at 339 PM EDT Fri Mar 17 2017

While some slick spots will persist a bit longer, have cancelled
the advisory as temps have generally reached or exceeded freezing.
Last of the precip was exiting to the northeast with at least
some clearing potential before cold front and next shortwave bring
at least a chance for some rain/snow showers. Prior to the fronts
arrival, increase in low level moisture will result in expanding
fog into this evening before the front scours out the low level
mstr. Have added mention through 3z with patchy drizzle.

Lake enhancement will start overnight into Saturday morning.
Delta T's won't be overly impressive (near 10 C) but combined with
the synoptic features should see at least scattered rain/snow
showers into Saturday morning. Chances should quickly diminish
Saturday afternoon.

&&

.LONG TERM...(Saturday Night through Friday)
Issued at 339 PM EDT Fri Mar 17 2017

Moderating temperatures are expected into the first part of the
next week ahead of the next system to bring a good chance for at
least some shower activity. Sunday night into Monday a cold front
will sweep through with at least 1 round of showers and maybe a
few storms as limited instability arrives. Have left any thunder
mention out for now. Highs Monday will reach into the 50s before
the front passes with temps then back to more normal levels.

Temperatures will fall back below normal for mid week before the
next trough digs into the west and sends heights rising with
potential for 60s by Friday along with increasing shower/storm
chances.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 132 PM EDT Fri Mar 17 2017

Icing potential has finally ended at terminals as near surface
cold wedge remained firmly in place through the morning hours.
Mainly drizzle this afternoon with IFR cigs and vis. Upstream IFR
and LIFR extends into northern IL and southern WI. Hires guidance
keeps these in place through this evening before dry slot upstream
approaches. However...guidance showing cold front and wrap around
clouds and moisture moving back in as this clearing approaches so
did not try to time it into terminals. Rather sharp fast moving
short wave passes through later tonight with some light snow
showers possible in cold air advection immediately behind front.
Modest lake enhancement being picked up by models suggesting
scattered snow showers late tonight through mid day Saturday
especially closer to lake and KSBN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.

MI...NONE.

OH...NONE.

LM...NONE.
&&

SYNOPSIS...Lashley/Fisher
SHORT TERM...Fisher
LONG TERM...Fisher
AVIATION...Lashley

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 17, 5:49 AM EDT, 10 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
549 AM EDT Fri Mar 17 2017

INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-024-
025-181000-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Marshall-Kosciusko-Whitley-Allen IN-Berrien-Cass MI-St. Joseph MI-
Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-
Van Wert-Allen OH-
549 AM EDT Fri Mar 17 2017 /449 AM CDT Fri Mar 17 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

A winter weather advisory is in effect for a mixture of snow, sleet
and freezing rain this morning. For the latest information, see the
winter weather product from our office.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed. However, reports of snow or
ice accumulations, as well as road conditions will be appreciated.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ013-015-020-022>027-032>034-181000-
Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-
Grant-Blackford-Jay-
549 AM EDT Fri Mar 17 2017 /449 AM CDT Fri Mar 17 2017/

This hazardous weather outlook is for portions of northern Indiana.

.DAY ONE...Today and Tonight

A light wintry mix may cause a brief period of travel issues this
morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed. However, reports of snow or
ice accumulations, as well as road conditions will be appreciated.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-181000-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
549 AM EDT Fri Mar 17 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

Conditions hazardous to small craft are possible later today and
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Conditions hazardous to small craft are possible Saturday into
Saturday evening.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Local storm report, Mar 17, 1:08 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
108 PM EDT FRI MAR 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     SNOW             NAPOLEON                41.40N 84.13W
03/17/2017  M5.0 INCH        HENRY              OH   EMERGENCY MNGR

            MEASURED BETWEEN 4.7 AND 5 INCHES.

&&

GH
Local storm report, Mar 17, 1:43 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
143 PM EDT FRI MAR 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     SNOW             WAUSEON                 41.55N 84.14W
03/17/2017  M3.0 INCH        FULTON             OH   TRAINED SPOTTER

            .

&&

GH
Local storm report, Mar 17, 1:51 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
151 PM EDT FRI MAR 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             BUTLER                  41.43N 84.87W
03/17/2017  E3.0 INCH        DE KALB            IN   PUBLIC

            .

&&

LWF
Local storm report, Mar 17, 2:00 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
200 PM EDT FRI MAR 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             2 N NORTH WEBSTER       41.36N 85.70W
03/17/2017  M1.0 INCH        KOSCIUSKO          IN   OFFICIAL NWS OBS

            STORM TOTAL.

&&

GH
Local storm report, Mar 17, 3:12 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
312 PM EDT FRI MAR 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     SNOW             WAUSEON                 41.55N 84.14W
03/17/2017  M3.0 INCH        FULTON             OH   TRAINED SPOTTER

            .

0107 PM     SNOW             NAPOLEON                41.40N 84.13W
03/17/2017  M5.0 INCH        HENRY              OH   EMERGENCY MNGR

            MEASURED BETWEEN 4.7 AND 5 INCHES.

1233 PM     SNOW             NAPOLEON                41.40N 84.13W
03/17/2017  M4.0 INCH        HENRY              OH   EMERGENCY MNGR

            .

1224 PM     SNOW             MONTPELIER              41.59N 84.61W
03/17/2017  M2.5 INCH        WILLIAMS           OH   TRAINED SPOTTER

            .

1223 PM     SNOW             BRYAN                   41.47N 84.55W
03/17/2017  M3.0 INCH        WILLIAMS           OH   TRAINED SPOTTER

            .

1206 PM     SNOW             NAPOLEON                41.39N 84.13W
03/17/2017  M3.5 INCH        HENRY              OH   EMERGENCY MNGR

            .

1158 AM     SNOW             DELTA                   41.57N 84.00W
03/17/2017  E1.0 INCH        FULTON             OH   PUBLIC

            FROM SOCIAL MEDIA.

1156 AM     SNOW             OTTAWA                  41.02N 84.04W
03/17/2017  M2.5 INCH        PUTNAM             OH   TRAINED SPOTTER

            .

1140 AM     SNOW             DEFIANCE                41.28N 84.36W
03/17/2017  M2.5 INCH        DEFIANCE           OH   EMERGENCY MNGR

            SNOW STILL FALLING.

1134 AM     SNOW             WAUSEON                 41.55N 84.14W
03/17/2017  M1.5 INCH        FULTON             OH   PUBLIC

            STILL SNOWING.

1133 AM     SNOW             1 ESE GALLUP            41.45N 84.13W
03/17/2017  M2.5 INCH        HENRY              OH   EMERGENCY MNGR

            .

1128 AM     SNOW             1 SW GOLDEN LAKE        41.59N 85.08W
03/17/2017  M2.1 INCH        STEUBEN            IN   TRAINED SPOTTER

            .

1123 AM     SNOW             ORLAND                  41.73N 85.17W
03/17/2017  M1.5 INCH        STEUBEN            IN   TRAINED SPOTTER

            .

1117 AM     SNOW             2 E HAMILTON            41.53N 84.88W
03/17/2017  M1.7 INCH        STEUBEN            IN   COCORAHS

            STILL SNOWING.

1110 AM     SNOW             DEFIANCE                41.28N 84.36W
03/17/2017  E2.0 INCH        DEFIANCE           OH   PUBLIC

            2-3 INCHES WAS ESTIMATED.

1103 AM     SNOW             OTTAWA                  41.02N 84.04W
03/17/2017  M1.0 INCH        PUTNAM             OH   PUBLIC

            .

1102 AM     SNOW             NAPOLEON                41.40N 84.13W
03/17/2017  M1.0 INCH        HENRY              OH   EMERGENCY MNGR

            .

1059 AM     SNOW             DOWAGIAC                41.98N 86.11W
03/17/2017  M0.2 INCH        CASS               MI   PUBLIC

            .

1026 AM     SNOW             LAGRANGE                41.64N 85.42W
03/17/2017  M1.5 INCH        LAGRANGE           IN   BROADCAST MEDIA

            SNOW FELL IN ABOUT 75 MINUTES.

1015 AM     SNOW             ANTWERP                 41.18N 84.74W
03/17/2017  M1.0 INCH        PAULDING           OH   PUBLIC

            .

1014 AM     SNOW             LIMA                    40.74N 84.11W
03/17/2017  E0.5 INCH        ALLEN              OH   BROADCAST MEDIA

            SLICK ROADS.

1009 AM     SNOW             VAN WERT                40.87N 84.58W
03/17/2017  M0.5 INCH        VAN WERT           OH   EMERGENCY MNGR

            SNOW CHANGING TO FREEZING DRIZZLE/SLEET.

1000 AM     SNOW             2 N NORTH WEBSTER       41.36N 85.70W
03/17/2017  M1.0 INCH        KOSCIUSKO          IN   OFFICIAL NWS OBS

            STORM TOTAL.

0922 AM     SNOW             CONSTANTINE             41.84N 85.66W
03/17/2017  M1.0 INCH        ST. JOSEPH         MI   TRAINED SPOTTER

            0.10 WATER EQUIVALENT .

0910 AM     SNOW             LEESBURG                41.33N 85.85W
03/17/2017  E0.8 INCH        KOSCIUSKO          IN   PUBLIC

            ROUGHLY THREE QUARTERS OF AN INCH OF SNOW
            AND SLEET. MINIMAL FREEZING RAIN GLAZING. .

0835 AM     SNOW             2 N NORTH WEBSTER       41.36N 85.70W
03/17/2017  M0.6 INCH        KOSCIUSKO          IN   OFFICIAL NWS OBS

            QUICK 6 TENTHS OF AN INCH OF SNOW IN LESS
            THAN A HALF HOUR AT THE NWS NORTHERN INDIANA
            OFFICE.

0804 AM     SLEET            SODUS                   42.04N 86.37W
03/17/2017  E0.1 INCH        BERRIEN            MI   TRAINED SPOTTER

            MIXTURE OF MAINLY SLEET AND FREEZING RAIN.
            EIGHTH INCH OR SO OF ICE/SLEET ACCUMULATION
            ON SURFACES. ROADS SLICK IN SPOTS.

&&

NWS NORTHERN INDIANA
IRIS SYSTEM
Local storm report, Mar 17, 3:34 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
334 PM EDT FRI MAR 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     SNOW             3 N FORT WAYNE          41.12N 85.14W
03/17/2017  M2.0 INCH        ALLEN              IN   TRAINED SPOTTER

            SNOW FROM THIS MORNING.

&&

GH

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.